MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THERMOWRAP¿ UNIVERSAL 135-152CM; THERMAL REGULATING SYSTEM

BELMONT MEDICAL TECHNOLOGIES THERMOWRAP¿ UNIVERSAL 135-152CM; THERMAL REGULATING SYSTEM
Model Number 500-03153
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Blister (4537)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, "physical examination reveals deep marks and early-stage skin lesions on the patient's back at the contact areas with the thermal cover, which had been applied according to the guidelines provided during staff training.After repositioning the cover onto the patient's chest, the weight of the water-filled device caused similar marks".
 
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The thermowrap device involved in this incident has not yet arrived to (b)(6)t for investigation.It was reported there was deep marks and early-stage skin lesions on the patient's back.The user reported this was a nonserious incident and normothermia treatment was suspended to prevent further damage.The circulating water temperature in the allon is limited by software to 40.8 c and by hardware to 42 c and is not expected to cause skin breakdown.The operator's manual provides the following warning statement: ".The user should verify that no fluids are present at the skin/wrap interface during the procedure.Failure to do so can cause lesions on the patient's skin.Following the procedure, a pattern resembling the wrap may appear for a short period of time on the patient's skin".Pressure sores may appear or develop when soft tissue is compressed between a bony prominence and external surface.The use of the allon® system does not prevent this from happening.In order to prevent pressure sores, hospital routine care should be taken during long thermoregulation procedures.Review of batch record was conducted and no issues were noted.No other similar complaints have been reported on the impacted lot of product from any other location.Testing of the actual device will be conducted upon its arrival into belmont.Without results of the device investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Additional Manufacturer Narrative
The wrap was requested but not available for investigation.No clinilogger data was available for review, therefore we are unable to determine the water temperature at the time of the event.No images of the alleged skin lesions were available.The reported skin lesions could not be verified, and the root cause could not be determined.No device malfunction was confirmed.The lot history was reviewed, and no similar events were identified.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.

Brand Name
THERMOWRAP¿ UNIVERSAL 135-152CM
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key22153684
Report Number1219702-2025-00031
Device Sequence Number9520148
Product Code DWJ
UDI-Device Identifier07290012127243
UDI-Public07290012127243
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K024128
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500-03153
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown